Alert archive / Texas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 147, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 10, 2002, 6:24 AM CDT for Collin County, Texas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2002, 6:24 AM CDT (11:24 UTC)
- Expired
- May 10, 2002, 7:15 AM CDT
- In force
- 51 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Collin County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 11.4 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1052 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 255 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KFWD 101124 SVRFTW TXC085-101215- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 624 AM CDT FRI MAY 10 2002 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COLLIN COUNTY IN NORTH CENTRAL TEXAS * UNTIL 715 AM CDT * AT 624 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM NEAR PLANO...MOVING EAST AT 25 MPH. * HAIL UP TO QUARTER SIZE IS LIKELY WITH THIS STORM. LAT...LON 3324 9667 3306 9672 3304 9632 3336 9635
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 5:50 AM CDT, 34 minutes earlier.
Area forecast discussion, May 10, 5:50 AM CDT, 34 minutes before
AREA FORECAST DISCUSSION...UPDATED ZONES NATIONAL WEATHER SERVICE FORT WORTH TX 550 AM CDT FRI MAY 10 2002 UPDATED ZONES AND CCF FOR LOW TEMPS TONIGHT AND SATURDAY NIGHT. ADJUST POPS AROUND EMORY. 75 =====================================================> AVIATION DISCUSSION... MAIN AVIATION CONCERN THIS MORNING WILL BE MVFR TO OCCASIONALLY IFR CEILINGS. IT APPEARS MOST OF THE IFR CEILINGS WILL BE EAST OF THE METROPLEX TAF SITES AROUND TAF ISSUANCE TIME...HOWEVER...EXTENSIVE MVFR CEILINGS WILL LINGER THROUGH THE MORNING. EXPECT CEILINGS TO LIFT ABOVE 3000 FT THIS AFTERNOON AS THE WARM FRONT MOVES NORTH OF THE AREA. WILL MOST LIKELY SEE A RETURN OF LOW CLOUDS TONIGHT ONCE THE LOW LEVEL JET SETS UP. AS FAR AS THUNDERSTORMS GO...EXPECT MOST OF THE ACTIVITY TO STAY NORTH OF THE METROPLEX TAF SITES THIS MORNING. COULD SEE STORMS IN THE AREA THIS AFTERNOON...BUT TIMING WILL BE DIFFICULT AND COVERAGE SHOULD BE SCATTERED AT BEST. 441 AM CDT FRI MAY 10 2002 ELEVATED CONVECTION ACROSS THE NORTHERN QUARTER WILL CONTINUE TO SLIDE EAST NORTHEAST DURING THE EARLY MORNING HOURS. WARM FRONT WILL MOVE NORTH THIS AFTERNOON WITH A CHANCE OF ADDITIONAL ACTIVITY... SOME WHICH MAY BE SEVERE DUE TO CONTINUATION OF HIGH CAPES...AND INTERSECTION OF RESIDUAL OUTFLOW BOUNDARIES AND WARM FRONT. TSTMS AND SEVERE POTENTIAL SHIFTS NORTHWEST OF NORTH TEXAS TONIGHT. DO NOT EXPECT MUCH CONVECTION FRIDAY NIGHT THROUGH SUNDAY MORNING AS DYNAMICS AND FOCUS AREAS REMAIN NORTHWEST THROUGH NORTH OF THE CWA. UPPER TROUGH ALONG THE WEST COAST WILL SLIDE EAST OVER THE NEXT SEVERAL DAYS. IT WILL BEGIN TO INFLUENCE LOCAL CWA THIS WEEKEND WITH INCREASED SOUTHERLY WINDS. BY LATE SUNDAY...AND INTO MONDAY MORNING... COLD FRONT/SQUALL LINE WILL MARCH ACROSS NORTH TEXAS WITH SEVERE TSTMS POTENTIAL LATE SUNDAY AFTERNOON OR EVENING IN THE NORTHWEST...AND ENDING EARLY MONDAY MORNING OVER THE SOUTHEAST. FIRST OF NEXT WEEK THROUGH MIDDAY LOOKING DRY AND SEASONAL. MAYBE A FEW TSTMS ON THURSDAY. FCSTID = 75 DFW 81 70 86 72 / 30 10 10 0 ACT 86 72 88 74 / 20 10 10 0 .FWD... TX...NONE.
In the hours before
Local storm report, May 10, 2:05 AM CDT, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
205 AM CDT FRI MAY 10 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0843 PM 6 S STEPHENVILLE TX 1 INCH HAIL
05/09/02 ERATH REPORTED BY PUBLIC.
1120 PM FORT WORTH TX FLOOD
05/09/02 TARRANT HIGH WATER RESCUE
REPORTED BY HAM RADIO
OPERATOR.Special weather statement, May 10, 5:15 AM CDT, 1 hour 9 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-101700- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 515 AM CDT FRI MAY 10 2002 SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF NORTH TEXAS TODAY. A FEW STORMS COULD BECOME SEVERE...MAINLY NORTH OF A CANTON...CLEBURNE...TO EASTLAND LINE. THUNDERSTORMS NORTH OF INTERSTATE 20 WILL WEAKEN BY MID MORNING WITH THE LOSS OF LIFT OVER A LAYER OF COOL AIR AT THE SURFACE. A WARM FRONT LOCATED NEAR A SHREVEPORT TO AUSTIN LINE THIS MORNING WILL LIFT QUICKLY NORTHWARD TODAY AS A TROUGH OF LOW PRESSURE DEEPENS LEE OF THE ROCKIES. THUNDERSTORMS ARE EXPECTED TO DEVELOP NEAR THIS FRONT THIS AFTERNOON AS TEMPERATURES WARM TO AROUND 80. MID LEVEL INSTABILITY AND VERTICAL WIND SHEAR WILL BE STRONG ENOUGH TO SUPPORT SEVERE THUNDERSTORM FORMATION. THE MAIN THREAT WILL BE FROM HAIL AND GUSTY WINDS...HOWEVER...SOME LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE. LIMITED SPOTTER ACTIVATION MAY BE NECESSARY...GENERALLY NORTH OF INTERSTATE 20 THIS AFTERNOON. THE FOCUS FOR SEVERE THUNDERSTORMS WILL MOVE INTO OKLAHOMA THIS EVENING ONCE THE WARM FRONT LIFTS NORTH OF THE RED RIVER.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 7:37 PM CDT | Severe Thunderstorm Warning | FWD | Eastland | 38 min |
| May 9, 8:01 PM CDT | Severe Thunderstorm Warning | FWD | Comanche | 44 min |
| May 9, 8:26 PM CDT | Severe Thunderstorm Warning | FWD | Erath | 79 min |
| May 9, 9:17 PM CDT | Severe Thunderstorm Warning | FWD | Hamilton | 43 min |
| May 9, 9:50 PM CDT | Severe Thunderstorm Warning | FWD | Bosque | 40 min |
| May 9, 10:01 PM CDT | Severe Thunderstorm Warning | FWD | Hamilton | 59 min |
| May 9, 10:15 PM CDT | Severe Thunderstorm Warning | FWD | Johnson, Tarrant | 45 min |
| May 9, 10:29 PM CDT | Severe Thunderstorm Warning | FWD | Bosque | 61 min |
| May 9, 11:22 PM CDT | Severe Thunderstorm Warning | FWD | Hill | 53 min |
| May 9, 11:27 PM CDT | Severe Thunderstorm Warning | FWD | Johnson, Tarrant | 48 min |
| May 9, 11:33 PM CDT | Flash Flood Warning | FWD | Tarrant | 3 hr |
| May 9, 11:45 PM CDT | Severe Thunderstorm Warning | FWD | Collin | 60 min |
| May 10, 12:05 AM CDT | Flash Flood Warning | FWD | Johnson | 3 hr |
| May 10, 12:39 AM CDT | Severe Thunderstorm Warning | FWD | Grayson | 51 min |
| May 10, 12:53 AM CDT | Severe Thunderstorm Warning | FWD | Hood | 52 min |
| May 10, 1:25 AM CDT | Severe Thunderstorm Warning | FWD | Van Zandt | 65 min |
| May 10, 1:40 AM CDT | Severe Thunderstorm Warning | FWD | Parker | 50 min |
| May 10, 4:08 AM CDT | Severe Thunderstorm Warning | FWD | Denton | 67 min |
| May 10, 5:40 AM CDT | Severe Thunderstorm Warning | FWD | Denton | 35 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.